Alert archive / Kansas / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at May 11, 2017, 10:56 AM CDT for 15 counties in Kansas. It took effect at May 11, 2017, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 10:56 AM CDT (15:56 UTC)
- In effect from
- May 11, 2017, 1:00 PM CDT
- Expired
- May 11, 2017, 10:53 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
033 WGUS63 KICT 111556 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 1056 AM CDT Thu May 11 2017 ...More heavy rainfall may lead to flash flooding this afternoon and evening... KSZ093>096-098>100-120500- /O.NEW.KICT.FF.A.0003.170511T1800Z-170512T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1056 AM CDT Thu May 11 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN Wichita HAS ISSUED A * Flash Flood Watch FOR portions of South Central Kansas and Southeast Kansas, including the following areas, in South Central Kansas, Cowley. In Southeast Kansas, Chautauqua, Elk, Labette, Montgomery, Neosho, and Wilson. * Through this evening. * Numerous showers and thunderstorms, some with very heavy rainfall, are expected to develop this afternoon and continue into the evening. This additional rainfall will fall over already saturated soils from the previous heavy rainfall on Wednesday evening. * Very high rainfall rates could lead to flash flooding, including area creeks and small streams, as well as in local towns and municipalities and rural areas too. Significant rises on main- stem rivers is also likely through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead To flash flooding. Flash flooding is a very dangerous situation. Remember to turn around...don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KED
3 follow-up statements
485 WGUS63 KICT 111932 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 232 PM CDT Thu May 11 2017 ...More heavy rainfall may lead to flash flooding late this afternoon and evening... KSZ091-092-120100- /O.EXB.KICT.FF.A.0003.000000T0000Z-170512T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harper-Sumner- Including the cities of Anthony, Harper, Attica, and Wellington 232 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN Wichita HAS EXPANDED THE * Flash Flood Watch TO INCLUDE a portion of South Central Kansas, including the following areas, Harper and Sumner. * Until 8 PM CDT this evening. * Numerous showers and thunderstorms, some with very heavy rainfall, will continue to develop late this afternoon and continue into the evening. This additional rain will fall over already saturated soils from previous heavy rainfall. * Very high rainfall rates could lead to flash flooding, including area creeks and small streams, as well as in local towns and municipalities and rural areas too. Significant rises on main- stem rivers is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead To flash flooding. Flash flooding is a very dangerous situation. Remember to turn around...don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KSZ093>096-098>100-120500- /O.CON.KICT.FF.A.0003.000000T0000Z-170512T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 232 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE Flash Flood Watch CONTINUES FOR * portions of South Central Kansas and Southeast Kansas, including the following areas, in South Central Kansas, Cowley. In Southeast Kansas, Chautauqua, Elk, Labette, Montgomery, Neosho, and Wilson. * Until midnight CDT tonight. * Numerous showers and thunderstorms, some with very heavy rainfall, are expected to develop late this afternoon and continue into the evening. This additional rain will fall over already saturated soils from the previous heavy rainfall. * Very high rainfall rates could lead to flash flooding, including area creeks and small streams, as well as in local towns and municipalities and rural areas too. Significant rises on main- stem rivers is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead To flash flooding. Flash flooding is a very dangerous situation. Remember to turn around...don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KED
422 WGUS63 KICT 112307 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wichita KS 607 PM CDT Thu May 11 2017 KSZ069>072-082-083-120400- /O.EXB.KICT.FF.A.0003.000000T0000Z-170512T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita 607 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN Wichita HAS EXPANDED THE * Flash Flood Watch TO INCLUDE portions of South Central Kansas and Southeast Kansas, including the following areas, in South Central Kansas, Butler, Kingman, and Sedgwick. In Southeast Kansas, Allen, Greenwood, and Woodson. * Until 11 PM CDT this evening. * Numerous thunderstorms, some with very heavy rainfall rates of 1 to 3 inches per hour, will continue to develop this evening. These rainfall rates could lead to flash flooding, including area creeks and small streams, as well as in local towns and municipalities and rural areas too. Significant rises on main- stem rivers is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead To flash flooding. Flash flooding is a very dangerous situation. Remember to turn around...don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KSZ091-092-120400- /O.EXT.KICT.FF.A.0003.000000T0000Z-170512T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harper-Sumner- Including the cities of Anthony, Harper, Attica, and Wellington 607 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE Flash Flood Watch IS NOW IN EFFECT FOR * a portion of South Central Kansas, including the following areas, Harper and Sumner. * Until 11 PM CDT this evening. * Numerous thunderstorms, some with very heavy rainfall rates of 1 to 3 inches per hour, will continue to develop this evening. These intense rainfall rates could lead to flash flooding, including area creeks and small streams, as well as in local towns and municipalities and rural areas too. Significant rises on main-stem rivers is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead To flash flooding. Flash flooding is a very dangerous situation. Remember to turn around...don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ KSZ093>096-098>100-120600- /O.EXT.KICT.FF.A.0003.000000T0000Z-170512T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 607 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE Flash Flood Watch IS NOW IN EFFECT FOR * portions of South Central Kansas and Southeast Kansas, including the following areas, in South Central Kansas, Cowley. In Southeast Kansas, Chautauqua, Elk, Labette, Montgomery, Neosho, and Wilson. * Until 1 AM CDT Friday. * Numerous thunderstorms, some with very heavy rainfall, are expected to continue this evening. This additional rain will fall over already saturated soils from the previous heavy rainfall events. * Very high rainfall rates of 1 to 3 inches per hour, could lead to flash flooding, including area creeks and small streams, as well as in local towns and municipalities and rural areas too. Significant rises on main-stem rivers is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead To flash flooding. Flash flooding is a very dangerous situation. Remember to turn around...don't drown. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
818 WGUS63 KICT 120353 FFAICT Flood Watch National Weather Service Wichita KS 1053 PM CDT Thu May 11 2017 KSZ069>072-082-083-091-092-120500- /O.CAN.KICT.FF.A.0003.000000T0000Z-170512T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 1053 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH IS CANCELLED... THE Flash Flood Watch FOR portions of South Central Kansas and Southeast Kansas HAS BEEN CANCELLED. The threat for widespread heavy rainfall has ended for Tonight. Therefore, the flash flood watch has been cancelled. However, several counties will continue to experience minor flooding of low-lying areas, creeks and a few main-stem rivers. Please heed any road closures and do not attempt to drive through flooded roads. $$ KSZ093>096-098>100-120500- /O.CAN.KICT.FF.A.0003.000000T0000Z-170512T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1053 PM CDT Thu May 11 2017 ...FLASH FLOOD WATCH IS CANCELLED... THE Flash Flood Watch FOR portions of South Central Kansas and Southeast Kansas HAS BEEN CANCELLED. The threat for widespread heavy rainfall has ended for Tonight. Therefore, the flash flood watch has been cancelled. However, several counties will continue to experience minor flooding of low-lying areas, creeks and a few main-stem rivers. Please heed any road closures and do not attempt to drive through flooded roads. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at May 11, 10:47 AM CDT, 9 minutes earlier.
Area forecast discussion, May 11, 10:47 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1047 AM CDT Thu May 11 2017 .MESOSCALE DISCUSSION... Issued at 1047 AM CDT Thu May 11 2017 Increasing concern with heavy rainfall over already saturated soil over southeast Kansas and parts of south central Kansas near the Oklahoma border. Latest HRRR/NAM and GFS renew convection fairly early this afternoon as the lift in the northeast quad of the upper low affects the area where the better instability and higher PWATS will reside. After coordination with SGF/TSA and WPC will be issuing a Flash Flood Watch for the aforementioned areas with possible expansion later this afternoon based on radar and satellite trends. KED && .UPDATE... Issued at 932 AM CDT Thu May 11 2017 A strong thunderstorm 25 to 30 miles in diameter is sprinting northeast around 50 mph across far Southeast Kansas. Very heavy rains and small hail are likely from this thunderstorm. && .SHORT TERM...(Today through Saturday night) Issued at 251 AM CDT Thu May 11 2017 Current satellite water vapor imagery shows main upper level system spinning over northeast New Mexico. This low pressure system will move slowly eastward into north central Oklahoma by late this afternoon. Expecting bulk of early morning activity to linger across central Kansas this morning with a possible lull over southern Kansas, however as upper level system moves eastward we should see showers/storms redevelop with better coverage over southern Kansas by this afternoon. There is a chance for strong/severe storms to materialize over far southeast Kansas this afternoon, especially if some breaks in the clouds allow better surface heating thus boosting instability. The activity will gradually shift east of the area for late tonight as the upper level system continues to move away. Dry and pleasant weather conditions will be in store for Kansas on Friday and Saturday as upper level ridging builds across the central plains. .LONG TERM...(Sunday through Wednesday) Issued at 251 AM CDT Thu May 11 2017 The warm and dry weather looks too continue for Sunday-Monday with upper ridge gradually shifting east as upper troughing deepens over the western states. The long range models are showing next chance of storms possibly affecting central/south central Kansas late Tuesday afternoon or night, as a upper level wave moves towards the region. The weather pattern signal for Wednesday and beyond is potentially looking more active for the Heartland. The combination of a deep upper level low remaining just to the west and persistent southerly winds will allow much richer Gulf of Mexico moisture to stream northward into the region. If this signal is preserved by the long range models then periods of thunderstorms with severe weather is conceivable. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 642 AM CDT Thu May 11 2017 Aviation concerns will be storm chances today and tonight. Upper low is currently tracking east over the TX Panhandle. Meanwhile, cold front stretches from generally southeast of the KS Turnpike. A few storms will be possible over southern KS this morning, but confidence is high that the more numerous storms will arrive this afternoon over southern KS. At this time it appears KCNU will have the best chance to experience afternoon/evening storms with KICT on the northern fringes of this activity. This activity will be forming along the cold front as it continues to push south. Some pockets of IFR ceilings will remain possible over central KS this morning but should gradually improve early this afternoon as drier air starts to work into the area. Confidence in how far south these lower ceilings make it is very low at this time. So won't hit too hard for KHUT-KICT or KCNU. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 50 73 49 / 60 40 0 0 Hutchinson 66 47 73 47 / 50 20 0 0 Newton 67 48 73 48 / 50 30 0 0 ElDorado 70 50 72 49 / 60 50 0 0 Winfield-KWLD 73 51 73 49 / 70 50 0 0 Russell 61 44 74 47 / 50 10 0 0 Great Bend 61 44 73 47 / 50 10 0 0 Salina 63 46 74 48 / 40 20 0 0 McPherson 65 47 73 47 / 50 20 0 0 Coffeyville 74 54 73 49 / 80 70 10 0 Chanute 72 53 73 49 / 70 60 10 0 Iola 71 52 72 49 / 60 60 0 0 Parsons-KPPF 73 54 73 49 / 70 70 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for KSZ093>096-098>100. && MESOSCALE...KED UPDATE...EPS SHORT TERM...CDJ LONG TERM...CDJ AVIATION...RBL
Hazardous weather outlook, May 11, 10:47 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1047 AM CDT Thu May 11 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121600- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1047 AM CDT Thu May 11 2017 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight A few severe thunderstorms are possible this afternoon and early this evening across most of Southeast Kansas where quarter sized hail and damaging winds around 60 mph are both possible. Very heavy rains are likely and may cause flash flooding. For further details, please refer to the Flash Flood Watch that is in effect from 1 PM until mid-night. Strong thunderstorms with small hail and 40 to 50 mph are possible for all of South-Central Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another weather system is expected to move into the Central Plains on Tuesday. A few severe thunderstorms are possible across Central and South Central Kansas for Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, May 11, 6:32 AM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
632 AM CDT THU MAY 11 2017
KSZ052-111200-
Marion KS-
632 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Marion County in central Kansas...
* Until 700 AM CDT
* At 630 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
south of Carlton to near Durham to 5 miles east of Goessel...and
moving east at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Hillsboro, Marion, Florence, Lincolnville, Ramona, Lehigh, Tampa,
Durham, Lost Springs, Pilsen and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
&&
LAT...LON 3860 9695 3854 9693 3852 9693 3852 9682
3835 9683 3835 9684 3824 9684 3818 9734
3842 9729 3860 9737
TIME...MOT...LOC 1132Z 251DEG 30KT 3858 9735 3844 9722 3822 9725
LAWSONLocal storm report, May 11, 9:03 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG SEDAN 37.13N 96.18W
05/10/2017 CHAUTAUQUA KS TRAINED SPOTTER
DELAYED REPORT. A 6 TO 8 INCH DIAMETER TREE LIMB WAS
DOWNED. NO ESTIMATE ON WIND SPEED. TIME ESTIMATED FROM
RADAR.
0520 PM HEAVY RAIN 7 E ARKANSAS CITY 37.07N 96.91W
05/10/2017 M2.78 INCH COWLEY KS COCORAHS
RAINFALL SINCE 7AM TODAY.
0529 PM FLOOD SEDAN 37.13N 96.18W
05/10/2017 CHAUTAUQUA KS TRAINED SPOTTER
DITCHES ARE FILLING UP BETWEEN SEDAN AND HOWARD ALONG
HIGHWAY 99. VERY HEAVY RAINFALL.
0545 PM HAIL 9 SW INDEPENDENCE 37.14N 95.83W
05/10/2017 M1.25 INCH MONTGOMERY KS TRAINED SPOTTER
0600 PM HAIL N INDEPENDENCE 37.23N 95.71W
05/10/2017 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
NORTH EDGE OF INDEPENDENCE.
0619 PM TSTM WND GST INDEPENDENCE AIRPORT 37.15N 95.78W
05/10/2017 M46.00 MPH MONTGOMERY KS AWOS
0632 PM HAIL N PARSONS 37.34N 95.27W
05/10/2017 E0.50 INCH LABETTE KS TRAINED SPOTTER
NORTHERN EDGE OF PARSONS
0636 PM FLOOD INDEPENDENCE 37.23N 95.71W
05/10/2017 MONTGOMERY KS LAW ENFORCEMENT
SOME STREET FLOODING OCCURRING ACROSS THE CITY, MAINLY
CONFINED TO THE TYPICAL FLOOD-PRONE AREAS.
0700 PM FLOOD SE SEDAN 37.13N 96.18W
05/10/2017 CHAUTAUQUA KS TRAINED SPOTTER
VERY HEAVY RAINFALL RATES WASHED OUT A SECTION OF COUNTY
ROAD E ON THE SOUTHEAST EDGE OF SEDAN. THE CORRUGATED
METAL CULVERT UNDER THE ROAD WAS LIKELY OVERWHELMED BY
THE HIGH VOLUME OF WATER FLOWING THROUGH IT, CAUSING THE
ROAD TO WASH OUT. ALSO, MANY LOW WATER CROSSINGS AND
FLOOD-PRONE AREAS ARE FLOODED ACROSS THE COUNTY.
0750 PM HEAVY RAIN CHAUTAUQUA 37.02N 96.18W
05/10/2017 M1.41 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
BDKSpecial weather statement, May 11, 9:13 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
913 AM CDT THU MAY 11 2017
KSZ095-096-099-100-111445-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
913 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Montgomery County in southeastern Kansas...
Southeastern Wilson County in southeastern Kansas...
Northwestern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 945 AM CDT
* At 906 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Thayer, or 9
miles east of Neodesha...moving northeast at 50 mph.
Hail up to the size of nickels and winds up to 50 mph are possible
with this storm.
* Locations impacted include...
Chanute, Neodesha, Cherryvale, Erie, Thayer, Galesburg, Sycamore,
Earlton, Parsons Tri City Airport, Lake Parsons, Dennis, Chanute
Airport and Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3758 9513 3722 9555 3734 9576 3774 9549
3773 9542
TIME...MOT...LOC 1412Z 213DEG 44KT 3744 9551
ESSpecial weather statement, May 11, 9:54 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
954 AM CDT THU MAY 11 2017
KSZ072-096-111530-
Neosho KS-Allen KS-
954 AM CDT THU MAY 11 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Neosho County in southeastern Kansas...
Allen County in southeastern Kansas...
* Until 1030 AM CDT
* At 948 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Chanute...moving northeast at
40 mph.
Hail up to the size of nickels and wind gusts up to 50 mph are
possible with this storm.
* Locations impacted include...
Chanute, Iola, Humboldt, La Harpe, Gas, Elsmore, Bassett, Iola
Airport, Petrolia and Chanute Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3758 9543 3764 9553 3784 9552 3800 9542
3784 9508
TIME...MOT...LOC 1453Z 212DEG 27KT 3771 9547
ESLocal storm report, May 11, 9:56 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
956 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM HEAVY RAIN SEDAN 37.13N 96.18W
05/11/2017 E2.76 INCH CHAUTAUQUA KS CO-OP OBSERVER
24 HOUR RAINFALL.
0953 AM HEAVY RAIN HALE 37.23N 96.02W
05/11/2017 E2.56 INCH CHAUTAUQUA KS CO-OP OBSERVER
24 HOUR RAINFALL.
&&
BDKLocal storm report, May 11, 10:21 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1021 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN 2 ESE LORRAINE 38.56N 98.28W
05/11/2017 M2.48 INCH ELLSWORTH KS COCORAHS
24 HR TOTAL.
1019 AM HEAVY RAIN 6 SE ARKANSAS CITY 37.01N 96.96W
05/11/2017 M3.10 INCH COWLEY KS COCORAHS
24 HR TOTAL.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:06 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley | 12 hr |
| May 10, 10:21 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
| May 11, 1:42 AM CDT | Areal Flood Warning | ICT | Rice | 12 hr |
| May 11, 3:44 AM CDT | Special Weather Statement | ICT | Rice | 61 min |
| May 11, 4:07 AM CDT | Special Weather Statement | ICT | Rice | 68 min |
| May 11, 4:37 AM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
| May 11, 5:14 AM CDT | Special Weather Statement | ICT | Saline | 31 min |
| May 11, 6:00 AM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 11, 6:32 AM CDT | Special Weather Statement | ICT | Marion | 28 min |
| May 11, 9:13 AM CDT | Special Weather Statement | ICT | Neosho | 32 min |
| May 11, 9:54 AM CDT | Special Weather Statement | ICT | Allen | 36 min |
| May 11, 1:26 PM CDT | Special Weather Statement | ICT | Kingman | 49 min |
| May 11, 1:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 63 min |
| May 11, 2:43 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 62 min |
| May 11, 2:56 PM CDT | Special Weather Statement | ICT | Labette | 49 min |
| May 11, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 39 min |
| May 11, 3:37 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson | 45 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 39 min |
| May 11, 3:58 PM CDT | Areal Flood Warning | ICT | Harper, Kingman | 26 hr |
| May 11, 4:32 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Labette, Montgomery, Neosho, Wilson | 26 hr |
| May 11, 5:11 PM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| May 11, 5:26 PM CDT | Flash Flood Warning | ICT | Kingman, Sedgwick, Sumner | 5 hr |
| May 11, 5:38 PM CDT | Flash Flood Warning | ICT | Chautauqua | 6 hr |
| May 11, 6:42 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 63 min |
Nearby
Flash Flood Watches in Kansas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.